Alert archive / Florida / Gale Warnings in 2010

Gale Warning 4, NWS Melbourne, FL

March 1, 2010

NWS Melbourne, FL issued this gale warning at Mar 1, 2010, 3:42 PM EST. It took effect at Mar 2, 2010, 4:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 3:42 PM EST (20:42 UTC)
In effect from
Mar 2, 2010, 4:00 AM EST
Expired
Mar 3, 2010, 7:00 AM EST
In force
27 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WHUS72 KMLB 012042
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
342 PM EST MON MAR 1 2010

AMZ570-572-575-021600-
/O.UPG.KMLB.GL.A.0003.100302T0900Z-100303T0300Z/
/O.NEW.KMLB.GL.W.0004.100302T0900Z-100303T1200Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
342 PM EST MON MAR 1 2010

...GALE WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST
WEDNESDAY...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF OF MEXICO
AND ACROSS THE NORTHERN FLORIDA PENINSULA ON TUESDAY. WINDS WILL
QUICKLY INCREASE TO GALE FORCE LATE TONIGHT WITH GUSTS UP TO 40
KNOTS EXPECTED AS THE LOW MOVES ACROSS THE STATE AND INTO THE
ATLANTIC WATERS TUESDAY AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ550-552-555-021600-
/O.EXT.KMLB.SC.Y.0114.100302T0900Z-100303T1200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
342 PM EST MON MAR 1 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TUESDAY TO 7 AM
EST WEDNESDAY...

A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS THE GULF OF MEXICO
AND ACROSS THE NORTHERN FLORIDA PENINSULA ON TUESDAY. WINDS WILL
QUICKLY INCREASE LATE TONIGHT WITH OCCASIONAL GUSTS UP TO GALE
FORE CE EXPECTED AS THE LOW MOVES ACROSS THE STATE AND INTO THE
ATLANTIC WATERS TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
810 
WHUS72 KMLB 020820
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
320 AM EST TUE MAR 2 2010

AMZ550-552-555-030300-
/O.EXT.KMLB.SC.Y.0114.100302T0900Z-100302T1800Z/
/O.EXB.KMLB.GL.W.0004.100302T1800Z-100303T1200Z/
/O.NEW.KMLB.SC.Y.0115.100303T1200Z-100303T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
320 AM EST TUE MAR 2 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 4 PM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM
EST THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-030300-
/O.CON.KMLB.GL.W.0004.100302T0900Z-100303T1200Z/
/O.EXB.KMLB.SC.Y.0114.100303T1200Z-100304T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
320 AM EST TUE MAR 2 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM
EST THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
111 
WHUS72 KMLB 021802
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
102 PM EST TUE MAR 2 2010

AMZ550-552-555-031200-
/O.EXP.KMLB.SC.Y.0114.000000T0000Z-100302T1800Z/
/O.CON.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.CON.KMLB.SC.Y.0115.100303T1200Z-100303T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
102 PM EST TUE MAR 2 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST
WEDNESDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-031200-
/O.CON.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.CON.KMLB.SC.Y.0114.100303T1200Z-100304T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
102 PM EST TUE MAR 2 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO
4 AM EST THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
916 
WHUS72 KMLB 030905
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EST WED MAR 3 2010

AMZ550-552-555-032100-
/O.CON.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.CON.KMLB.SC.Y.0115.100303T1200Z-100303T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
405 AM EST WED MAR 3 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

A GALE WARNING MEANS THAT WINDS BETWEEN 34 AND 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-040300-
/O.CON.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.EXT.KMLB.SC.Y.0114.100303T1200Z-100304T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
405 AM EST WED MAR 3 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST
THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
337 
WHUS72 KMLB 031208
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
708 AM EST WED MAR 3 2010

AMZ550-552-555-032100-
/O.EXP.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.CON.KMLB.SC.Y.0115.000000T0000Z-100303T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
708 AM EST WED MAR 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-032100-
/O.EXP.KMLB.GL.W.0004.000000T0000Z-100303T1200Z/
/O.CON.KMLB.SC.Y.0114.000000T0000Z-100304T2100Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
708 AM EST WED MAR 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THURSDAY...
...GALE WARNING HAS EXPIRED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Mar 1, 2:43 PM EST, 59 minutes earlier.

Area forecast discussion, Mar 1, 2:43 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EST MON MAR 1 2010

.DISCUSSION...

...STRONG TO POSSIBLY SEVERE STORMS BEGINNING EARLY TUESDAY...
...WINDY ON TUESDAY AND COLDER TUESDAY EVENING...
...RAPIDLY DETERIORATING MARINE CONDITIONS BEGIN EARLY ON TUE...

CURRENT...WEAK SURFACE HIGH PRESSURE CENTERED ACROSS THE PENINSULA
EARLY THIS AFTERNOON. MOSTLY SUNNY SKIES WITH ONLY SOME HIGH
CLOUDINESS. DEWPOINT TEMPERATURES HAVE DROPPED WITH THE PRESENT
DRY AIR MASS ACROSS THE REGION. TEMPERATURES WILL INCREASE WELL INTO
THE 60S OVER THE AREA WITH A FEW LOWER 70S POSSIBLE. WINDS REMAIN
RELATIVELY LIGHT AND VARIABLE AND AN ONSHORE COMPONENT IS DEVELOPING
ALONG THE COAST WHICH WILL SLOWLY MODERATE THE AIR MASS THERE.

TONIGHT...THE WEAK HIGH PRESSURE WILL CONTINUE TO MOVE EAST AWAY
FROM THE PENINSULA THIS EVENING AND OVERNIGHT. A VIGOROUS UPPER
LEVEL TROUGH OVER THE STATE OF TEXAS WITH ASSOCIATED SURFACE LOW
PRESSURE WILL MOVE RAPIDLY ACROSS THE GULF COAST STATES AND NORTH
GULF OVERNIGHT REACHING THE FLORIDA PANHANDLE EARLY TUE MORNING. A
COLD FRONT WILL TRAIL THE SURFACE LOW AND BE LOCATED WEST OF THE
WEST FLORIDA COAST EARLY IN THE PERIOD ON TUE. OUT AHEAD OF THIS
FEATURE A BROKEN SQUALL LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE
RAPIDLY TOWARD THE WEST CENTRAL PENINSULA BY SUNRISE. OVERNIGHT
SURFACE WINDS WILL CONTINUE TO VEER SOUTH/SOUTHEAST PICKING UP TO 10
TO 15 MPH BY SUNRISE. WILL KEEP A SMALL THREAT FOR SHOWERS LATE
OVERNIGHT AND MAINLY ALONG AND NORTH OF THE I-4 CORRIDOR. OVERNIGHT
MIN TEMPERATURES WILL BE MORE MILD AS THE AIR MASS CONTINUES TO
MODERATE WITH READINGS IN THE LOW/MID 50S.

TUE...THE WEATHER SYSTEM WILL MOVE RAPIDLY ACROSS THE PENINSULA
DURING THE MORNING AND AFTERNOON PERIODS. THE SQUALL LINE WILL
APPROACH THE WEST CENTRAL FLORIDA COAST EARLY IN THE PERIOD MOVING
INTO LAKE AND VOLUSIA COUNTIES BETWEEN 7AM-9AM. WHILE THIS LINE WILL
BE MOVING WEST TO EAST...INDIVIDUAL ELEMENTS (CELLS) WITHIN THIS
LINE WILL BE MOVING SOUTHWEST TO NORTHEAST AT 45-50 KTS. THE LINE
WILL CONTINUE EASTWARD REACHING SEMINOLE...ORANGE...NORTH
BREVARD...OSCEOLA COUNTIES AND PERHAPS OKEECHOBEE COUNTY FROM MID TO
LATE MORNING. SOUTH BREVARD...INDIAN RIVER...ST. LUCIE AND MARTIN
COUNTIES WILL HAVE THEIR TURN BY EARLY AFTERNOON...WITH MOST OF THE
HEAVIER ELEMENTS CLEARING LAND AREAS BY MID-LATE AFTERNOON
CONTINUING OUT INTO THE WESTERN ATLC.

THE GREATEST DIRECTIONAL WIND SHEAR WILL OCCUR 09Z-15Z BEFORE
BECOMING STRONGLY UNI-DIRECTIONAL. THE SPEED SHEAR WILL REMAIN
PHENOMENAL THROUGH THE EVENT. INSTABILITY REMAINS MARGINAL AT
BEST...BUT GIVEN THE WIND PROFILES WILL HAVE TO REMAIN VIGILANT. A
STRONG UPPER JET OF 140 KTS WILL BARREL ACROSS THE CENTRAL PENINSULA
DURING THE DAY. SOME STORMS WILL BE STRONG AND POSSIBLY SEVERE AND
EXPECT A WEATHER WATCH OF SOME TYPE TO BE ISSUED FOR ALL OF EAST
CENTRAL FLORIDA AT SOME POINT. THE MAIN THREATS WILL BE STRONG
AND DAMAGING STRAIGHT LINE WINDS WITH BOWING THUNDERSTORM
SEGMENTS...CLOUD TO GROUND LIGHTNING...POTENTIALLY LARGE HAIL AS
MID-LEVEL TEMPERATURES WILL BE COLD AND/OR ISOLATED TORNADOES. BEAR
IN MIND THAT PAST STRONG TORNADOES OVER FLORIDA HAVE BEEN RELIANT
MORESO ON DYNAMICS THAN THERMODYNAMICS.

IN ADDITION TO THE STORM THREAT...SUSTAINED SOUTHWEST WINDS OF 20 TO
30 MPH WITH FREQUENT STRONGER GUSTS ARE LIKELY THROUGH THE MORNING
AND AFTERNOON. AT THE VERY LEAST A LAKE WIND ADVISORY WILL BE ISSUED
BY THE MID SHIFT CREW...IF NOT A WIND ADVISORY FOR ALL OF EAST
CENTRAL FLORIDA.

TUES NIGHT-WED NIGHT...LOW PRESSURE WILL EXIT THE FL EAST COAST AND
QUICKLY MOVE UP THE ATLANTIC SEABOARD WHILE INTENSIFYING OVER THE
WARMER GULF STREAM. PRESSURE GRADIENT WILL REMAIN QUITE STRONG
ACROSS THE REGION BEHIND THE DEPARTING WITH WINDY CONDITIONS TUES
NIGHT AND CONTINUING BREEZY INTO WEDNESDAY AFTERNOON.

THOUGH ALL OF THE PRECIP IS EXPECTED TO HAVE EXITED THE STATE BY
NIGHTFALL...MODELS ARE INDICATING SOME WRAP AROUND MOISTURE GETTING
CAUGHT UP IN A WEAK TROUGH THAT MAT BRING SOME SPRINKLES OVER THE
NORTHEAST COAST TUE EVE. KEPT THE MENTION FOR A SLIGHT CHANCE OF
RAIN SHOWERS THROUGH MIDNIGHT ON TUES. OVERNIGHT LOWS WILL DIP INTO
THE LOW 40S ACROSS THE NORTH BEHIND THE FRONT TUES NIGHT TO THE
UPPER 40S ACROSS THE SOUTH. CLEARER SKIES WILL ALLOW TEMPS TO DROP
INTO THE MID 30S WED NIGHT...THOUGH ELEVATED WINDS WILL KEEP TEMPS
ABOVE FREEZING. A FEW LOCATIONS MAY SEE WIND CHILLS IN THE LOW 30S.
TEMPS REMAIN IN THE 60S WED WITH MOSTLY SUNNY SKIES AND DRY
NORTHWEST WINDS.

THU-SUN...PREVIOUS DISCUSSION...HIGH PRESSURE WILL BUILD OVER THE
EASTERN CONUS AND BECOME CENTERED OVER THE SOUTHEAST BY LATE IN THE
WEEK PROVIDING COOL TEMPS WITH GENERALLY DRIER WEATHER UNDER
NORTHWEST WINDS. WARMER AFTER FRIDAY AND NO PRECIPITATION IS
FORECAST AT LEAST INTO EARLY NEXT WEEK.

&&

.AVIATION...VFR THRU LATE TONIGHT. WINDS REMAIN LIGHT WITH A WEAK
SEA BREEZE ALONG THE COAST. CONDITIONS WILL DETERIORATE RAPIDLY
EARLY ON TUE AS A BROKEN SQUALL LINE MOVES ONSHORE OF THE WEST
CENTRAL COAST AND CONTINUES RAPIDLY INLAND THROUGH THE MORNING AND
AFTERNOON HOURS. SUSTAINED WINDS OF 20-25 KTS WITH FREQUENT STRONGER
GUSTS ARE LIKELY. MORNING AND AFTERNOON STORMS WILL CONTAIN DAMAGING
STRAIGHT LINE WINDS AND POSSIBLY LARGE HAIL AS WELL AS CLOUD TO
GROUND LIGHTNING. WIDESPREAD MVFR/IFR CONDS EXPECTED INVOF OF
CONVECTION ON TUE.

**CRITERIA FOR LOCAL AIRPORT ADVISORIES IN ORANGE AND VOLUSIA
COUNTIES IS FOR SUSTAINED WINDS 25 KTS OR GREATER. THIS MAY HAVE TO
BE CONSIDERED FOR ORL/MCO/DAB ON TUE.**

&&

.MARINE...TONIGHT/TUE...LIGHT AND VARIABLE WINDS THIS AFTERNOON TO
BECOME SE AND INCREASE 10-15 KTS THIS EVENING AND 20-25 KTS BY
DAYBREAK TUE OFFSHORE. CONDITIONS WILL CONTINUE TO DETERIORATE INTO
TUE AFTN AS A STRONG STORMS SYSTEM BEARS DOWN ON ECFL. THE GALE
WATCH OFFSHORE HAS BEEN UPGRADED TO A GALE WARNING BEGINNING AT 09Z
(4AM) LATE TONIGHT. SMALL CRAFT ADVISORIES NEAR SHORE BEGINNING AT
THE SAME TIME. WILL ALLOW MID SHIFT TO ADJUST NEAR SHORE ADVISORIES
UPWARD FROM A SCA IF WARRANTED. WINDS ON TUE WILL VEER FROM S TO SW
DURING THE DAY. EXPECT SUSTAINED 25-30 KTS OFFSHORE WITH FREQUENT
GUSTS TO GALE FORCE AND 20-25 KTS NEAR SHORE WITH OCNL GUSTS TO GALE
FORCE. STRONG/POSSIBLY SEVERE STORMS WILL MOVE OFF OF THE VOLUSIA
COAST BY MID MORNING EXPANDING SOUTHWARD THROUGH THE DAY. THIS
SYSTEM WILL BE FAST MOVING WITH STORMS OUT OF THE AREA BY LATE AFTN.
MAIN MARINE STORMS THREATS INCLUDE CLOUD TO WATER LIGHTNING...COIN
SIZE HAIL...STRAIGHT LINE WINDS IN EXCESS OF 35 KTS AND POSSIBLY
WATERSPOUTS.

WED-FRI...GALE CONDITIONS OVER THE OUTER WATERS EXPECTED TO CONTINUE
INTO EARLY WEDNESDAY MORNING AS THE DEEPENING LOW PRESSURE RACES UP
THE EASTERN SEABOARD. PGRAD OVER THE REGION IS EXPECTED TO KEEP
WINDS ABOVE SCA CRITERIA THROUGH AT LEAST THURS EVE. THOUGH WINDS
WILL BE STRONG...OFFSHORE FLOW WILL KEEP SEAS NEARSHORE AT 4 TO 6
FEET...WHILE SEAS OFFSHORE WILL PEAK AT 9 TO 11 FEET LATE TUES
NIGHT/EARLY WED MORNING AS THE LOW MOVES OFF NORTHEAST. SEAS WILL
SLOWLY SUBSIDE THROUGH LATE WEEK WITH A LINGERING LONG PERIOD
COMPONENT FROM THE SYSTEM AS IT MOVES OFF THE CANADIAN MARITIMES ON
FRI.

&&

.FIRE WEATHER...DEWPOINTS/RH'S HAVE BOTTOMED OUT THIS AFTN AND
SLIGHT ONSHORE FLOW ALONG THE COAST HAS NOT KEPT SOME COASTAL
COMMUNITIES FROM BOTTOMING OUT AS WELL...NORTH OF THE TREASURE
COAST. ALL IN ALL...RFW SHOULD VERIFY NICELY MOST AREAS. WINDS
REMAIN RELATIVELY LIGHT AND VARIABLE.

TUE...STRONG SOUTHWEST WINDS WITH HIGH DISPERSION VALUES. NO LOW RH
CONCERNS.

WED-THURS...COOL AND DRY CONDITIONS WILL RETURN BEHIND THE FRONT ON
WEDNESDAY UNDER BRISK NW FLOW. AT THE MOMENT...DON'T EXPECT TO SEE
THE DURATION OF CRITICAL RH VALUES...BUT HIGH DISPERSION VALUES AND
WNW WINDS 15-20 MPH COULD CREATE INSTANTANEOUS CONDITIONS. DRIER AIR
FILTERING DOWN THE PENINSULA ON THURSDAY WILL BRING RH VALUES
BOTTOMING OUT IN THE 25-30 PERCENT RANGE OVER THE INTERIOR DURING
THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  54  72  44  60 /  10  80  20  10
MCO  54  69  45  62 /  20  80  10  10
MLB  56  75  47  64 /  10  80  10  10
VRB  55  76  48  66 /  10  80  10  10
LEE  54  67  44  61 /  20  80  10  10
SFB  54  70  45  62 /  20  80  10  10
ORL  55  72  45  61 /  20  80  10  10
FPR  55  78  47  65 /  10  80  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR INLAND VOLUSIA-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     GALE WARNING FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....MOSES
Hazardous weather outlook, Mar 1, 4:41 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
441 AM EST MON MAR 1 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
441 AM EST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A SMALL BUT LONG PERIOD SWELL WILL LEAD TO A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH PATROL
ON CURRENT SURF CONDITIONS WHEN ARRIVING AT THE BEACH AND NEVER
SWIM ALONE.

...WIND AND SEA IMPACT...
A STRONG AREA OF LOW PRESSURE WILL MOVE EASTWARD ACROSS THE
NORTHERN GULF INTO TONIGHT AND APPROACH FLORIDA BY LATE TONIGHT.
WINDS WILL RAPIDLY INCREASE OUT OF THE SOUTH AHEAD OF THIS SYSTEM
WITH WINDS APPROACHING 20 TO 25 KNOTS BY THE PREDAWN HOURS
TUESDAY. A SMALL CRAFT ADVISORY IS IN PLACE FOR THE COASTAL
WATERS BEGINNING 4 AM TUESDAY.

...FIRE WEATHER IMPACT...
HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY WHICH WILL
PRODUCE LIGHT AND VARIABLE WINDS. HOWEVER DRY AIR MASS STILL IN
PLACE WILL LEAD TO SEVERAL HOURS OF CRITICALLY LOW RH OVER THE
INTERIOR. A RED FLAG WARNING IS IN PLACE FOR THE AFTERNOON HOURS
OVER THIS REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
RAPIDLY DEVELOPING LOW PRESSURE WILL TRACK ACROSS NORTH FLORIDA
ON TUESDAY. ACCOMPANYING THE LOW STRONG LIGHTNING STORMS ARE
FORECAST TO MOVE ACROSS EAST CENTRAL FLORIDA INITIALLY AFTER
DAYBREAK ON TUESDAY AND EXIT THE REGION BY EARLY TUESDAY AFTERNOON.
A FEW STORMS MAY BE ABLE TO PRODUCE STRONG AND POSSIBLY DAMAGING
WINDS ALONG WITH ROTATION AND TORNADOES.

CONDITIONS WILL CONTINUE TO DETERIORATE AND REMAIN HAZARDOUS OVER
THE ATLANTIC COASTAL WATERS EARLY TUESDAY INTO WEDNESDAY WITH
GALE FORCE CONDITIONS EXPECTED OVER THE OFFSHORE WATERS BEYOND 20
MILES FROM THE COAST AND STRONG WINDS AND GENERALLY HAZARDOUS
CONDITIONS FOR SMALL CRAFT NEAR THE COAST. POOR BOATING CONDITIONS
EXPECTED TO LAST THROUGH MID WEEK ESPECIALLY OVER THE OFFSHORE
WATERS.

THIS OUTLOOK WILL BE UPDATED DURING THE DAY AND ALSO THIS EVENING
TO ADDRESS THE APPROACH OF THIS POTENTIALLY SIGNIFICANT WEATHER
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:32 AM ESTGale WatchMLB13 hr
Mar 1, 2:32 AM ESTSmall Craft AdvisoryMLB4 days
Mar 1, 2:43 AM ESTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr

Nearby

Gale Warnings in Florida, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.